MAUDE Adverse Event Report: CARDINAL HEALTH ENTRFLX 10FR 43IN W STY YPORT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH ENTRFLX 10FR 43IN W STY YPORT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884721088E
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported through medwatch that a retained foreign object was found and collected during an esophagogastroduodenoscopy (egd)/colonoscopy performed to rule out a gastrointestinal bleed.The distal 10cm of a nasoenteric tube was found in the gastric fundus.Given necessity for removal of foreign body, the patient was intubated for airway protection.After intubation, an endoscope was reintroduced and using a cold snare, the feeding tube fragment was successfully retrieved.Endoscope once more reinserted and no evidence of any mucosal injury from retrieval was noted.The examined duodenum was normal.Unfortunately, the tube was not saved¿it was discarded.Root cause analysis of event: during the hospitalization of the patient, the nasogastric (ng) tube was pulled out multiple times and replaced.Patient had pulled on the ng and the ng had come out a few inches.The rn attempted to advance it back in without completely removing the ng.After the rn advanced, she ordered an x-ray to recheck placement.The radiologist had documented fragment of distal portion of the feeding tube was present within the stomach, but this information apparently was not communicated to the patient's physician.Days later, during the night shift, the doctor reported that the ng tube would not be replaced at this time and will be deferred to the day team.Imaging had reported the tube fragment on x-rays, however this finding was not communicated to physicians.On the afternoon, the ng tube was placed and confirmed placement with x-ray.Again, a fragment of the distal portion of feeding tube was noted by the radiologist in the x-ray report.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record (dhr) review could not be performed because no lot number was provided.A sample evaluation could not be performed because no sample nor photo was available.The complaint will be reopened if a sample is received.The reported condition could not be confirmed.All process and controls were found properly followed.A root cause could not be determined with the available information.No further actions are required.This complaint will be used for tracking and trending purposes.

Brand Name
ENTRFLX 10FR 43IN W STY YPORT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18408878
Report Number9612030-2023-03886
Device Sequence Number8766908
Product Code KNT
UDI-Device Identifier10884521582996
UDI-Public10884521582996
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number8884721088E
Device Catalogue Number8884721088E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date01/22/2024
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale
Patient Weight69 KG